Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 513, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 28, 2005, 2:53 PM CST for Bullock County, Montgomery County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2005, 2:53 PM CST (20:53 UTC)
- Expired
- Dec 28, 2005, 3:08 PM CST
- In force
- 15 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Bullock County, AL, Montgomery County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 12:40 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 1:23 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 28, 1:23 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 123 PM CST WED DEC 28 2005 .DISCUSSION... THIS WILL BE SHORT DUE TO ON GOING SEVERE WEATHER. THE MAIN THREAT IS HAIL THROUGH 6 PM FOR LOCATION ALONG AND EAST OF INTERSTATE 65. THERE IS A SMALL POTENTIAL FOR SOME STORMS TO ROTATE SOUTH IF I65/85...BUT THAT IS A VERY SMALL CHANCE. AFTER THE STORM PASS TONIGHT SKIES WILL BEGIN TO CLEAR TOMORROW. HIGHS TOMORROW WILL BE IN THE 50S AND WARMING BACK UP TO THE 60S AGAIN BY THE WEEKEND. EXPECT SOME MORE THUNDERSTORMS ON SATURDAY BUT THAT SHOULD BE IT...THE POTENTIAL FOR STRONG TO SEVERE IS QUITE LOW. THE MAIN LOW MOVES NORTH OF ALABAMA THROUGH TENNESSEE AND THE WARM AIR AND DYNAMICS WILL BE CONFINED TO THE GULF OF MEXICO. HIGH PRESSURE WILL BUILD IN ON SUNDAY WITH ANOTHER ROUND OF THUNDERSTORMS MONDAY AND MONDAY NIGHT. THE MODELS ARE SHOWING SOME MORE DYNAMICS WITH THIS STORM SYSTEM AND THERE IS SOME POTENTIAL FOR STRONGER STORMS. WILL CONTINUE TO WATCH THIS. THINGS DRY OUT ON TUESDAY WITH A DRY COLD FRONT ON WEDNESDAY. ONCE AGAIN SORRY FOR THE SHORT DISCUSSION. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 38 50 29 60 / 20 0 10 10 ANNISTON 39 51 31 61 / 10 0 10 10 BIRMINGHAM 39 52 33 62 / 10 0 10 10 TUSCALOOSA 37 58 35 65 / 0 0 10 10 CALERA 40 53 32 63 / 10 0 10 10 AUBURN 42 52 36 61 / 10 0 10 10 MONTGOMERY 42 58 34 65 / 10 0 10 10 TROY 42 58 34 65 / 10 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...TOPNADO WATCH I-65 AND EAST THROUGH 01Z. && 80
Hazardous weather outlook, Dec 28, 11:22 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1122 AM CST WED DEC 28 2005 ALZ011>015-017>050-291722- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1122 AM CST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ...AREA OF SLIGHT RISK SHIFTED SLIGHTLY EAST... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH 6 PM TODAY MAINLY ALONG AND EAST OF A LINE FROM SELMA TO CLANTON TO CENTRE. A STRONG UPPER LEVEL SYSTEM WITH AN ASSOCIATED COLD FRONT WILL MOVE INTO AND ACROSS THE AREA THIS AFTERNOON ALLOWING SCATTERED THUNDERSTORMS TO DEVELOP. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...HOWEVER ENOUGH SHEAR MAY BE PRESENT TO ALLOW SOME STORMS TO ROTATE AND POSSIBLY PRODUCE AN ISOLATED TORNADO...MAINLY ACROSS THE SOUTHEAST SECTIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ACTIVE PATTERN WILL CONTINUE THROUGH THE PERIOD AND STRONG STORMS WILL BE POSSIBLE ON SATURDAY AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY. JD/81
In the hours before
Local storm report, Dec 28, 2:25 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 N EDWARDSVILLE 33.72N 85.51W
12/28/2005 0.75 INCH CLEBURNE AL EMERGENCY MNGR
0210 PM HAIL 6 NE ALEXANDER CITY 32.99N 85.86W
12/28/2005 1.75 INCH TALLAPOOSA AL EMERGENCY MNGR
QUARTER TO GOLFBALL
0214 PM HAIL MILLBROOK 32.49N 86.37W
12/28/2005 0.88 INCH ELMORE AL EMERGENCY MNGR
0215 PM HAIL NEW SITE 33.04N 85.78W
12/28/2005 0.75 INCH TALLAPOOSA AL EMERGENCY MNGR
&&
JSSLocal storm report, Dec 28, 2:27 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 1 NE WETUMPKA 32.55N 86.19W
12/28/2005 0.88 INCH ELMORE AL EMERGENCY MNGR
&&
JSSLocal storm report, Dec 28, 2:32 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL NEW SITE 33.04N 85.78W
12/28/2005 1.25 INCH TALLAPOOSA AL EMERGENCY MNGR
COVERING THE GROUND
&&
MBAERLocal storm report, Dec 28, 2:36 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
236 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM HAIL FORT MITCHELL 32.34N 85.02W
12/28/2005 2.75 INCH RUSSELL AL EMERGENCY MNGR
MOSTLY GOLFBALL SIZE SOME BASEBALL SIZE.
1230 PM HAIL 2 ESE SALEM 32.59N 85.21W
12/28/2005 0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL IN BLEEKER.
0231 PM HAIL NEW SITE 33.04N 85.78W
12/28/2005 1.25 INCH TALLAPOOSA AL EMERGENCY MNGR
COVERING THE GROUND 5 TO 6 INCHES DEEP.
&&
MBAERLocal storm report, Dec 28, 2:48 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL CLAYTON 31.88N 85.45W
12/28/2005 1.75 INCH BARBOUR AL EMERGENCY MNGR
0225 PM HAIL 2 W WEDOWEE 33.31N 85.52W
12/28/2005 0.75 INCH RANDOLPH AL EMERGENCY MNGR
TWO INCHES DEEP
&&
MBAERLocal storm report, Dec 28, 2:49 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:42 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Dec 28, 11:38 AM CST | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 37 min |
| Dec 28, 11:54 AM CST | Severe Thunderstorm Warning | BMX | Bullock | 36 min |
| Dec 28, 12:04 PM CST | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 41 min |
| Dec 28, 12:11 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 34 min |
| Dec 28, 12:12 PM CST | Severe Thunderstorm Warning | BMX | Shelby | 14 min |
| Dec 28, 12:18 PM CST | Severe Thunderstorm Warning | BMX | Russell | 57 min |
| Dec 28, 12:22 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 38 min |
| Dec 28, 12:40 PM CST | Severe Thunderstorm Warning | BMX | Lee | 20 min |
| Dec 28, 12:52 PM CST | Tornado Warning | BMX | Russell | 23 min |
| Dec 28, 12:54 PM CST | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 60 min |
| Dec 28, 12:55 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 35 min |
| Dec 28, 1:05 PM CST | Severe Thunderstorm Warning | BMX | Clay | 25 min |
| Dec 28, 1:08 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 52 min |
| Dec 28, 1:11 PM CST | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 49 min |
| Dec 28, 1:12 PM CST | Severe Thunderstorm Warning | BMX | Bullock | 26 min |
| Dec 28, 1:17 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 43 min |
| Dec 28, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Calhoun | 31 min |
| Dec 28, 1:40 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 32 min |
| Dec 28, 1:42 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 48 min |
| Dec 28, 1:46 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 44 min |
| Dec 28, 1:49 PM CST | Severe Thunderstorm Warning | BMX | Pike | 26 min |
| Dec 28, 1:50 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 40 min |
| Dec 28, 1:51 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Dec 28, 1:56 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 49 min |
| Dec 28, 1:57 PM CST | Severe Thunderstorm Warning | BMX | Clay, Coosa, Tallapoosa | 33 min |
| Dec 28, 2:09 PM CST | Severe Thunderstorm Warning | BMX | Elmore | 51 min |
| Dec 28, 2:25 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 50 min |
| Dec 28, 2:26 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon | 45 min |
| Dec 28, 2:29 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 16 min |
| Dec 28, 2:42 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 26 min |
| Dec 28, 3:44 PM CST | Severe Thunderstorm Warning | BMX | Bullock | 21 min |
| Dec 28, 4:03 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 16 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.